Alert archive / Iowa / River Flood Warnings in 2014

River Flood Warning 16, NWS Des Moines, IA

June 27, 2014Polk County, Iowa

NWS Des Moines, IA issued this river flood warning at Jun 27, 2014, 8:25 PM CDT for Polk County, Iowa. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 27, 2014, 8:25 PM CDT (01:25 UTC)
Expired
Jul 1, 2014, 7:00 AM CDT
In force
3 days
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Polk County, IA

The radar

The Des Moines radar (KDMX), 19 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Raccoon River at Des Moines Fleur Dr (DEMI4).

Action stage
8 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05484900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

462 
WGUS43 KDMX 280125
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
825 PM CDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A FLOOD 
WARNING FOR ALL OR PORTIONS OF THE FOLLOWING RIVERS IN IOWA...
RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-290125-
/O.NEW.KDMX.FL.W.0016.140628T0125Z-140701T1200Z/
/DEMI4.1.ER.140628T0106Z.140628T1800Z.140630T1200Z.NO/
825 PM CDT FRI JUN 27 2014

...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLOOD WARNING FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT  7:45 PM FRIDAY THE STAGE WAS 12.0 FEET...OR 0.0 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS EVENING. CONTINUE RISING TO 
  12.7 FEET...OR 0.7 FEET ABOVE FLOOD STAGE...SATURDAY AFTERNOON. GO
  BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
4 follow-up statements
662 
WGUS83 KDMX 280849
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
349 AM CDT SAT JUN 28 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES RIVER...
RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...HUMBOLDT...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-280919-
/O.CAN.KDMX.FL.W.0010.000000T0000Z-140629T0600Z/
/CEDI4.3.ER.140619T1948Z.140622T1645Z.140628T0356Z.NO/
349 AM CDT SAT JUN 28 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* AT  2:45 AM SATURDAY THE STAGE WAS 87.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FORECAST...FALL TO 87.7 FEET SUNDAY MORNING.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC153-290849-
/O.CON.KDMX.FL.W.0014.000000T0000Z-140703T0900Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140702T0900Z.NO/
349 AM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY WEDNESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY WEDNESDAY MORNING.
* AT  3:00 AM SATURDAY THE STAGE WAS 25.2 FEET...OR 1.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.2 FEET...OR 1.2 FEET ABOVE FLOOD STAGE...THIS
  MORNING. GO BELOW FLOOD STAGE EARLY WEDNESDAY MORNING.
* IMPACT...AT  24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-290849-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
349 AM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  3:00 AM SATURDAY THE STAGE WAS 11.1 FEET...OR 3.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL TO 11.0 FEET SUNDAY MORNING.
* IMPACT...AT  11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS 
  INUNDATED.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC091-290849-
/O.CON.KDMX.FL.W.0004.000000T0000Z-140701T0600Z/
/HBTI4.2.ER.140618T1057Z.140622T1545Z.140630T0600Z.NR/
349 AM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL EARLY MONDAY MORNING.
* AT  3:15 AM SATURDAY THE STAGE WAS 10.0 FEET...OR 0.0 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE THIS MORNING.
* IMPACT...AT  10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT 
  PLANT.

&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAC153-290849-
/O.CON.KDMX.FL.W.0016.000000T0000Z-140701T1200Z/
/DEMI4.1.ER.140628T0051Z.140628T1800Z.140630T1200Z.NO/
349 AM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL MONDAY MORNING.
* AT  2:45 AM SATURDAY THE STAGE WAS 12.0 FEET...OR 0.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 12.6 FEET...OR 0.6 FEET ABOVE FLOOD STAGE...THIS
  AFTERNOON. GO BELOW FLOOD STAGE MONDAY MORNING.
* IMPACT...AT  12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
779 
WGUS83 KDMX 281634
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 AM CDT SAT JUN 28 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...HUMBOLDT
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...DES MOINES RIVER...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET

RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-291634-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-140701T1200Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140630T1200Z.NO/
1134 AM CDT SAT JUN 28 2014

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY MORNING.
* AT 11:00 AM SATURDAY THE STAGE WAS 24.9 FEET...OR 0.9 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. THEN BEGIN FALLING AND GO BELOW FLOOD
  STAGE MONDAY MORNING. THIS FORECASTED RISE IS DEPENDANT ON
  EXPECTED RAINFALL THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-291634-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
1134 AM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT 10:00 AM SATURDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.2 FEET...OR 3.2 FEET ABOVE FLOOD STAGE...
  SUNDAY AFTERNOON. THEN BEGIN FALLING AND REACH 8.7 FEET BY FRIDAY
  AFTERNOON.
* IMPACT...AT 11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS 
  INUNDATED.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC091-281704-
/O.CAN.KDMX.FL.W.0004.000000T0000Z-140701T0600Z/
/HBTI4.2.ER.140618T1057Z.140622T1545Z.140628T1030Z.NR/
1134 AM CDT SAT JUN 28 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* AT 10:15 AM SATURDAY THE STAGE WAS 9.9 FEET...OR 0.1 FEET BELOW 
  FLOOD STAGE.
* FORECAST...SLOWLY FALL TO 9.8 FEET SUNDAY MORNING. SIGNIFICANT
  RAINFALL IS POSSIBLE THIS WEEKEND...AND ANY ADDITIONAL RAINFALL
  BEYOND WHAT IS FORECAST MAY RESULT IN THE RIVER RISING BACK ABOVE
  FLOOD STAGE.
* IMPACT...AT 10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT 
  PLANT.

&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAC153-291633-
/O.EXT.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.140629T1800Z.NO/
1134 AM CDT SAT JUN 28 2014

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT 10:45 AM SATURDAY THE STAGE WAS 11.5 FEET...OR 0.5 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING AND REMAIN AROUND
  FLOOD STAGE THROUGH SUNDAY AFTERNOON. THEN BEGIN FALLING SUNDAY
  EVENING. THIS FORECASTED RISE IS DEPENDANT ON EXPECTED RAINFALL
  THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
362 
WGUS83 KDMX 282057
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
357 PM CDT SAT JUN 28 2014

...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...DES MOINES RIVER...WEST FORK DES MOINES RIVER...
RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET...POLK
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC153-292057-
/O.CON.KDMX.FL.W.0014.000000T0000Z-140701T1200Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140630T1200Z.NO/
357 PM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL MONDAY MORNING.
* AT  1:00 PM SATURDAY THE STAGE WAS 24.8 FEET...OR 0.8 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 25.1 FEET...OR 1.1 FEET ABOVE FLOOD STAGE...
  AFTER MIDNIGHT TONIGHT. THEN BEGIN FALLING AND GO BELOW FLOOD
  STAGE MONDAY MORNING. THIS FORECASTED RISE IS DEPENDANT ON
  EXPECTED RAINFALL THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT 24.5 FEET...DEANS LAKE IS CLOSED.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-292057-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
357 PM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  1:00 PM SATURDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 11.2 FEET...OR 3.2 FEET ABOVE FLOOD STAGE...
  SUNDAY AFTERNOON. THEN BEGIN FALLING AND REACH 8.7 FEET BY FRIDAY
  AFTERNOON.
* IMPACT...AT  11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS 
  INUNDATED.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC153-292057-
/O.CON.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.140629T1800Z.NO/
357 PM CDT SAT JUN 28 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL SUNDAY AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* UNTIL SUNDAY AFTERNOON.
* AT 12:45 PM SATURDAY THE STAGE WAS 11.3 FEET...OR 0.7 FEET BELOW 
  FLOOD STAGE.
* FLOOD STAGE IS 12.0 FEET.
* NO FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...RISE TO FLOOD STAGE SUNDAY MORNING AND REMAIN AROUND
  FLOOD STAGE THROUGH SUNDAY AFTERNOON. THEN BEGIN FALLING SUNDAY
  EVENING. THIS FORECASTED RISE IS DEPENDANT ON EXPECTED RAINFALL
  THIS AFTERNOON AND IS SUBJECT TO CHANGE.
* IMPACT...AT  12.0 FEET...GEORGE FLAGG PARKWAY IS CLOSED FROM PARK 
  AVENUE TO SOUTHWEST 30TH STREET.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$
110 
WGUS83 KDMX 290846
FLSDMX

FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
346 AM CDT SUN JUN 29 2014

...THE FLOOD WARNING HAS BEEN CANCELLED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...RACCOON RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...POLK
  
...THE FLOOD WARNING HAS BEEN EXTENDED FOR ALL OR PORTIONS OF THE 
FOLLOWING RIVERS IN IOWA...CEDAR RIVER...DES MOINES RIVER...WEST 
FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...BLACK HAWK...HUMBOLDT...
  POLK
  
...THE FLOOD WARNING CONTINUES FOR ALL OR PORTIONS OF THE FOLLOWING 
RIVERS IN IOWA...WEST FORK DES MOINES RIVER...

  AFFECTING THE FOLLOWING COUNTIES IN IOWA...EMMET
  
RIVER FORECASTS INCLUDE OBSERVED PRECIPITATION...AS WELL AS EXPECTED
PRECIPITATION OVER THE NEXT 24 HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE. TURN AROUND...DO NOT DROWN.

MORE INFORMATION...INCLUDING IMPACT STATEMENTS AND CREST HISTORIES 
IS AVAILABLE ON THE WEB AT...  WWW.WEATHER.GOV/DESMOINES. IN THE 
MENU ON THE LEFT HAND SIDE OF THE PAGE...CLICK ON THE RIVERS AND 
LAKES LINK IN THE HYDROLOGY SECTION.

&&

IAC013-300846-
/O.EXT.KDMX.FL.W.0017.140629T0844Z-140704T1500Z/
/CEDI4.1.ER.140629T0145Z.140630T1800Z.140703T1500Z.NO/
346 AM CDT SUN JUN 29 2014

...FLOOD WARNING NOW IN EFFECT UNTIL THURSDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CEDAR FALLS...OR FROM THE WEST FORK CEDAR 
  RIVER...TO THE CEDAR FALLS-WATERLOO CITY LIMITS.
* UNTIL THURSDAY MORNING.
* AT  2:45 AM SUNDAY THE STAGE WAS 88.1 FEET...OR 0.1 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 88.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...RISE TO 88.9 FEET...OR 0.9 FEET ABOVE FLOOD STAGE...
  MONDAY AFTERNOON. GO BELOW FLOOD STAGE THURSDAY MORNING.
* IMPACT...AT  89.0 FEET...WATER IS AT THE EDGE OF 1712 COTTAGE ROW 
  ROAD. THE NORTHEAST CORNER OF TOURIST PARK FLOODS.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

IAC153-300815-
/O.EXT.KDMX.FL.W.0014.000000T0000Z-140630T0815Z/
/DESI4.1.ER.140626T2357Z.140627T1300Z.140629T0815Z.NO/
346 AM CDT SUN JUN 29 2014

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE DES MOINES RIVER AT DES MOINES SE 6TH ST...OR FROM BELOW THE 
  CENTER STREET DAM...TO RUNNELLS.
* UNTIL EARLY THIS MORNING.
* AT  3:00 AM SUNDAY THE STAGE WAS 24.0 FEET...OR 0.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...GO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT  24.0 FEET...THE BIKE TRAIL IS CLOSED EAST OF WATER 
  STREET.

&&

LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
      4159 9366 4159 9356             

$$

IAC063-300846-
/O.CON.KDMX.FL.W.0003.000000T0000Z-000000T0000Z/
/ESVI4.1.ER.140617T0730Z.140627T0330Z.000000T0000Z.NO/
346 AM CDT SUN JUN 29 2014

...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT ESTHERVILLE...OR FROM THE 
  IOWA-MINNESOTA BORDER...TO NEAR WALLINGFORD.
* UNTIL FURTHER NOTICE.
* AT  3:00 AM SUNDAY THE STAGE WAS 11.0 FEET...OR 3.0 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...FALL TO 10.5 FEET MONDAY MORNING.
* IMPACT...AT  11.0 FEET...MIKE MICKELSON PARK SOUTH OF IOWA 9 IS 
  INUNDATED.

&&

LAT...LON 4326 9483 4350 9491 4350 9485 4326 9471
      4326 9483                       

$$

IAC091-300846-
/O.EXT.KDMX.FL.W.0018.000000T0000Z-140630T2125Z/
/HBTI4.1.ER.140628T2117Z.140629T0345Z.140629T2125Z.NO/
346 AM CDT SUN JUN 29 2014

...FLOOD WARNING NOW IN EFFECT UNTIL LATE THIS AFTERNOON...

THE FLOOD WARNING CONTINUES FOR
  THE WEST FORK DES MOINES RIVER AT HUMBOLDT...OR FROM JOE REASONER 
  DAM...TO THE EAST FORK DES MOINES RIVER.
* UNTIL LATE THIS AFTERNOON.
* AT  3:15 AM SUNDAY THE STAGE WAS 10.2 FEET...OR 0.2 FEET ABOVE 
  FLOOD STAGE.
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FORECAST...GO BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT  10.0 FEET...SANDBAGGING OCCURS AT THE WATER TREATMENT 
  PLANT.

&&

LAT...LON 4265 9416 4265 9424 4272 9428 4274 9423
      4272 9420 4265 9416             

$$

IAC153-290916-
/O.CAN.KDMX.FL.W.0016.000000T0000Z-140630T1800Z/
/DEMI4.1.ER.140628T0051Z.140628T0430Z.000000T0000Z.NO/
346 AM CDT SUN JUN 29 2014

...FLOOD WARNING IS CANCELLED...

THE FLOOD WARNING IS CANCELLED FOR
  THE RACCOON RIVER AT DES MOINES FLEUR DR...OR FROM WALNUT CREEK...
  TO THE DES MOINES RIVER.
* AT  2:45 AM SUNDAY THE STAGE WAS 10.3 FEET...OR 1.7 FEET BELOW 
  FLOOD STAGE.
* FORECAST...CRESTED BELOW FLOOD STAGE AT 11.1 FEET. FALL TO 10.3 
  FEET MONDAY MORNING.
* IMPACT...AT   9.0 FEET...THE STORM VALVE IS CLOSED AT SOUTHWEST 
  28TH STREET AND GARDEN ROAD.

&&

LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
      4157 9361                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 27, 6:38 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 27, 6:38 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
638 PM CDT FRI JUN 27 2014

.SHORT TERM /TONIGHT/...
ISSUED AT 251 PM CDT FRI JUN 27 2014

ONCE AGAIN THE SHORT TERM FORECAST IS DOMINATED BY CONVECTIVE
TRENDS...WHICH ONCE AGAIN REMAIN INSCRUTABLE WITH NEBULOUS FORCING
AND ONLY SUBTLY DISCERNIBLE BOUNDARIES TO FOCUS ON. SOUTH
SOUTHEAST FLOW WILL SLOWLY INCREASE OVERNIGHT AHEAD OF THE LOW
PRESSURE DEVELOPING ALONG THE LEE OF THE ROCKIES. THIS WILL
PROMOTE ENHANCED LOW LEVEL MOISTURE AND WARM AIR
ADVECTION...ESPECIALLY AFTER DARK AS THE NOCTURNAL LOW LEVEL JET
KICKS IN. OBJECTIVE ANALYSIS AT THE CURRENT HOUR SHOWS VERY STRONG
850 MB MOISTURE TRANSPORT ACROSS KANSAS INTO SOUTHEAST
NEBRASKA...AND THIS WILL TRANSLATE ACROSS OUR AREA TONIGHT
PROMOTING A CONTINUED HEAVY RAIN THREAT FROM ANY STORMS THAT DO
OCCUR. HOWEVER...ODDLY...NEARLY ALL SHORT RANGE AND HIGH
RESOLUTION PROGNOSTIC MODELS PRODUCE LITTLE TO NO CONVECTION
ACROSS THE FORECAST AREA OVERNIGHT. THIS COULD BE EXPLAINED BY THE
LACK OF A FOCUS MECHANISM...OR THE FACT THAT STRONGER LARGE SCALE
ASCENT ALOFT WILL NOT COME UNTIL SATURDAY...HOWEVER GIVEN THE
PERSISTENT BUBBLY CONVECTION OF THE LAST COUPLE OF DAYS AND THE
INSTABILITY EXPECTED TO BE PRESENT OVERNIGHT...HAVE MAINTAINED
MOSTLY 20 TO 40 POPS ACROSS THE AREA ESPECIALLY IN THE WEST CLOSER
TO THE APPROACHING UPPER TROUGH. TIMING IS DIFFICULT TO PIN DOWN
AT THIS TIME BUT GENERALLY EXPECT THE HIGHEST COVERAGE AFTER
MIDNIGHT WHEN THE LLJ DEVELOPS SO HAVE TRENDED THAT WAY IN THE
FORECAST. OTHER THAN THIS ASPECT OF THE FORECAST...CONTINUED TREND
OF SLOWLY INCREASING OVERNIGHT LOWS WITH VALUES IN THE LOWER 70S
TONIGHT.

.LONG TERM /SATURDAY THROUGH FRIDAY/...
ISSUED AT 251 PM CDT FRI JUN 27 2014

FORECAST PERIOD BEGINS ON A STORMY/WET NOTE...FEATURES A
RELATIVELY DRY PERIOD IN THE MIDDLE AND ENDS WITH RENEWED CHANCES
OF UNSETTLED WEATHER.

ON SATURDAY THE CWA WILL FIND ITSELF WITH THE WARM SECTOR WITH AN
APPROACHING BOUNDARY FROM THE WEST. WEAK TO MODEST WAA ALONG WITH
HIGH MOISTURE WILL PREVAIL DURING THE DAY. H5 SHORTWAVE WILL HELP
PUSH THE BOUNDARY EAST ACROSS THE CWA LATER IN THE DAY. BEFORE THE
BOUNDARY PASSES THROUGH...HOWEVER...ANY STORMS THAT DEVELOP WILL
BE CAPABLE OF PRODUCING HEAVY RAINFALL DUE TO HIGH WCDS AND PWATS.
HAVE DECIDED AGAINST A FLASH FLOOD WATCH ATTM DUE TO LACK OF
CONFIDENCE IN SPECIFYING ANY GIVEN AREA. HAVING SAID THAT...THE
SERN CWA WOULD BE BEST EQUIPPED TO HANDLE HEAVY RAINFALL DUE TO
THAT REGION BEING RELATIVELY DRIER THAN ELSEWHERE IN THE CWA. SVR
CHANCES EXIST AS WELL...WITH MAIN THREATS BEING DAMAGING
THUNDERSTORM WINDS AND LARGE HAIL. ANY SVR IS EXPECTED TO BE
MAINLY ISOLATED...PERHAPS MORE ORGANIZED INVOF THE BOUNDARY AS IT
SWEEPS THROUGH.

H5 SHORTWAVE AND ASSOCIATED BOUNDARY PUSHES EAST OF THE CWA
SATURDAY NIGHT...TAKING THE HIGH PWATS WITH IT. MOISTURE AND
INSTABILITY RETURN QUICKLY ON SUNDAY...HOWEVER. PWATS APPROACH OR
EXCEED 2.0 INCHES AND WCDS INCREASE OVER 12 KFT. INSTABILITY
INCREASES AS WELL WITH MUCAPES AS HIGH AS THE 4000 TO 5000 J/KG
RANGE. IN ADDITION TO THE THERMODYNAMIC PARAMETERS...KINEMATIC
PARAMETERS WILL ALSO BECOME FAVORABLE FOR SVR BY SUNDAY EVE
ESPECIALLY ACROSS THE NWRN CWA WITH CHANCES INCREASING TOWARD THE
NW. SHORTWAVE PROGRESSING EASTWARD IS EXPECTED TO PROVIDE
SUFFICIENT FORCING FOR THE DEVELOPMENT OF STRONG TO SVR CONVECTION
ACROSS NW IA. ACTIVITY IS EXPECTED TO SPREAD EAST- NORTHEASTWARD
INTO THE CWA...WITH  DEVELOPMENT POSSIBLE LATER IN THE EVENING TO
THE SW IN CONJUNCTION WITH AN ADDITIONAL IMPULSE. GREATEST SEVERE
THREATS WOULD BE DAMAGING WIND...LARGE HAIL AND ISOLATED
TORNADOES. CORFIDI VECTOR ORIENTATION RELATIVE TO MEAN STORM FLOW
SUGGESTS THE POTENTIAL FOR HIGH RAINFALL AMOUNTS FROM THE
STORMS...WITH FLASH FLOODING POSSIBLE.

SUNDAY NIGHT/S ACTIVITY IS EXPECTED TO BE ONGOING BY MONDAY
MORNING...WITH A RELATIVE LULL BEFORE ADDITIONAL DEVELOPMENT
OCCURS IN THE AFTERNOON. GUIDANCE HAS RETURNED TO A SOLUTION THAT
IT OFFERED UP UNTIL A FEW DAYS AGO...WHICH IS ADDITIONAL
DEVELOPMENT MONDAY AFTERNOON ESPECIALLY ACROSS THE SERN CWA.
SUFFICIENT MOISTURE AND INSTABILITY WILL COMBINE WITH ANOTHER
IMPULSE TO PRODUCE TSRA WITH HEAVY RAIN AND SVR AGAIN POSSIBLE TUE
AFTN AND EVE.

SFC BOUNDARY EXITS THE CWA TO THE SE BY TUESDAY NIGHT...WITH A
COOLER AND DRIER AMS IN ITS WAKE. SLIGHT CHANCE POPS EXIST TUESDAY
NIGHT IN CONJUNCTION WITH A REINFORCING BOUNDARY AND WEAK IMPULSE.
FCST REMAINS RELATIVELY DRY WITH CHC/SLIGHT CHC POPS LATE THURSDAY
INTO FRIDAY...IN CONJUNCTION WITH ANOTHER SHORTWAVE. NORTHERN HALF
OF THE CWA PRESENTLY APPEARS MOST LIKELY TO ANY TSRA/SHRA WITH
THAT DISTURBANCE.

&&

.AVIATION...28/00Z
ISSUED AT 629 PM CDT FRI JUN 27 2014

WINDS WILL REMAIN FROM THE SOUTH THROUGH PERIOD...AND WILL REMAIN
AROUND 12KTS THROUGH THE OVERNIGHT...BECOMING GUSTY AGAIN AFTER
12Z. SCATTERED SHRA/TSRA WILL BE POSSIBLE OVERNIGHT...THOUGH HAVE
LEFT MENTION OUT BASED ON ANTICIPATED ISOLATED NATURE. BEST
CHANCES FOR TSRA COME TOMORROW AS SYSTEM PUSHES WEST TO EAST
BEGINNING IN THE MORNING...WITH ADDITIONAL CHANCES THROUGHOUT THE
DAY. MAY SEE BR AT SITES BETWEEN 06-12Z...THOUGH ANTICIPATE
STRONGER WINDS WILL HELP TO LIMIT BR/FG...HOWEVER MVFR CEILINGS
WILL ALSO BE LIKELY IN THE EARLY MORNING HOURS.

&&

.HYDROLOGY...
ISSUED AT 251 PM CDT FRI JUN 27 2014

RISK FOR RENEWED OR ADDITIONAL FLOODING EXISTS DURING THE WEEKEND
INTO EARLY NEXT WEEK. CONSIDERABLE UNCERTAINTY EXISTS IN THE
AMOUNTS AND PLACEMENT OF QPF. EXISTING RIVER FORECASTS INCORPORATE
ONLY 24 HRS OF QPF. THE QPF ENSEMBLE FORECAST HYDROGRAPHS SHOW A
RANGE OF POTENTIAL RESPONSES TO DIFFERING AMOUNTS OF QPF THIS
WEEKEND...WHICH INDICATE THAT THE HYDROLOGIC SYSTEM IS SENSITIVE
TO FUTURE RAINFALL AMOUNTS. POTENTIAL RESPONSES WITHIN THE DES
MOINES...RACCOON...SKUNK...CEDAR AND IOWA BASINS RANGE FROM
SLOWING THE FALL OF THE STREAMS TO NEW CRESTS WHICH MAY EQUAL OR
EXCEED THOSE SEEN EARLIER.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...LEE
LONG TERM...ZOGG
AVIATION...AWB
HYDROLOGY...ZOGG
Hazardous weather outlook, Jun 27, 4:40 AM CDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
440 AM CDT FRI JUN 27 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-280945-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
440 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS ARE IN EFFECT FOR SOME RIVER BASINS. PLEASE REFER
TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

SCATTERED THUNDERSTORMS WITH BRIEF PERIODS OF HEAVY RAINFALL ARE
EXPECTED. SEVERE WEATHER IS NOT LIKELY...BUT LOCAL FLOODING IS
POSSIBLE..

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED SATURDAY INTO MONDAY. THERE
IS LITTLE RISK OF SEVERE THUNDERSTORMS THROUGH SATURDAY NIGHT.
SEVERE THUNDERSTORMS ARE QUITE POSSIBLE SUNDAY AFTERNOON INTO THE
OVERNIGHT HOURS. HIGH WINDS WILL BE THE PRIMARY THREAT...WITH HAIL
A SECONDARY THREAT. AN ISOLATED TORNADO IS ALSO POSSIBLE SUNDAY
AFTERNOON AND EVENING.

LOCALLY HEAVY RAINFALL IS POSSIBLE SATURDAY NIGHT...AND AGAIN
SUNDAY AFTERNOON AND NIGHT. FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT MAY BE NEEDED SUNDAY
AFTERNOON AND NIGHT.

Nearby

River Flood Warnings in Iowa, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.